Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Having Allergy, lip swelling along with mosquito bite. Taken allegra. Suggest medication? - Online Doctor Chats

Date : 27-Jun-2013
User rating for this question
Very Good Posted in: Asthma and Allergy
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1227 Questions
User:I am suffering from some allergies. Initially it was very severe like my lip was also swelling along with mosquito bite like structures all over my legs and hands and back. then i showed it to a physician and he asked to take allegra after which there is no swelling on lips but when i am not taking any medicines the mosquito bites all over my legs and back. Please can you advise what could be the reason for such allergy?? I had asked this question earlier and was answered by XXXXXX XXXXXXX and he had asked me to continue with antihistamines. Last night it got very severe and my lip and lower face was swollen badly. Please suggest what do I do?
User:Heloo Sir
Doctor:Give me a few minutes while I read your post.
User:sure sir
Doctor:Sorry for keep you waiting.
Doctor:May I know your age?
User:no problem
Doctor:Since when are you suffering with this problem?
User:15-20 days
Doctor:Have you seen a dermatologist for this problem?
User:i have shown to a genral physician
Doctor:The condition you describe is consistent with the possibility of anigoedema. It is a condition related to allergies.
Doctor:The drugs you are taking - antihistamines are only preventive drugs.
Doctor:Both antihistamine and steroid will help in treating the symptoms.
Doctor:however if you are looking for a permanent resolution, you need to identify the trigger factors.
User:please prescribe some medicines
Doctor:There are skin test available to determine the specific allergens.
User:i was thinking heat is one of the major reasons
Doctor:Heat is unlikely to be the problem.
User:can it be food related
User:egg or something like that
Doctor:You might be allergic to something. And it could be related to food, medicines, insect bite, pollens from the trees or any other environmental factor.
Doctor:The key is to identify the specific allergen and avoid it.
Doctor:Alternatively you need to be desensitized to those allergen gradually.
Doctor:This is a slow and gradual process.
Doctor:Medical drugs are only going to give you a temporary relief.
Doctor:Have you followed what I suggested?
User:I am unable to find the reason which triggers
User:these allergies
User:can you suggest a good steroid and stihistamine
Doctor:I suggest to my patients allergra and dexamethosone tablets for such condition. But as steroid drugs need to be administered in a tapered schedule depending on the severity of complaints and duration of treatment
Doctor:I do advice you take them without a prescription.
Doctor:Consult a dermatologist nearby and take the steroids+antihistamine drugs as per the prescription.
Doctor:You can discuss ask for skin patch tests to confirm the allergens and accordingly plan desensitization process.
Doctor:Hope it is clear to you.
User:yes thank you very much
Doctor:Do you have any questions?
User:thank you for your time
Doctor:Thanks for consulting me.
Doctor:Bye for now.
User:bye sir
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor